A nine-year-old boy in Wisconsin died last week just days after undergoing a routine surgery.
Solomon Womack of Milwaukee was pronounced dead Friday, according to the Milwaukee County Medical Examiner’s Office. Days earlier, he'd reportedly undergone a tonsillectomy.
Later that evening, Solomon’s parents gave him another dose of the powerful painkiller. An hour later, they noticed he was having trouble breathing.
They called 911 and Solomon was rushed to Children's Hospital of Wisconsin, where he was pronounced dead days later.
Solomon's organs were donated and an autopsy was scheduled to determine the cause of death.
In a statement to INSIDE EDITION, Marc Gorelick, chief operating officer, Children’s Hospital of Wisconsin said: "The loss of a child is a tragedy and something no family should have to endure. On behalf of all of our doctors, nurses and medical staff, I want to express our sadness and deepest sympathy to the family.
"While I cannot comment on this specific case, serious complications from standard procedures are extremely rare."
Meanwhile, a sample of the oxycodone was sent to a lab for testing.
Since the tragedy, a fundraising has been created on the site Crowdrise, where donations can be made to help Solomon's family in their time of need.
"Solomon was a beautiful 9 year old boy who was taken from us by complications that arose after a routine surgical procedure," Josh Manchester, who is identified in a online obituary as Solomon's uncle, wrote on the fundraiser page.
"He was such a special young man that his absence is unthinkable to all who loved him. If you are compelled to help please do so. We deeply appreciate your support and sympathy," the fundraiser reads.
Solomon is also survived by his mother and father and two sisters.